I have hypoglycemia/anxiety

Vols1
By Vols1 Latest Reply 2014-09-15 08:52:27 -0500
Started 2014-09-09 11:51:28 -0500

I have read hypoglycemia can cause anxiety. I would get anxious when blood sugar started dropping so I knew it was time to eat. I would eat and that would take the edge off. Now I eat and 1/2 hour later to hour later the anxiety hits and my blood sugar level is good. But the anxiety lingers, maybe for hours. I need suggestions. My doc told me to take Xanax but that doesn't seem to help. Please help. I feel out of control and helpless. I want my life back


6 replies

Vols1
Vols1 2014-09-15 08:52:27 -0500 Report

I have seen and heard the advertisements for Glucerna, does anybody know if that stuff helps or is it just a waste of money?

Vols1
Vols1 2014-09-15 08:45:13 -0500 Report

Thanks Pegsy. I am not on any type of diabetic medication which is a blessing, diet and exercise. I was diagnosed 4.5 years ago. With God's blessing I have been able to keep my levels good. I just have to keep telling myself that I am okay not going to pass out. It's just frustrating because I can be going along just fine then boom. Anxiety and panic, and there is nothing going on except the blood sugar. I read last week that it helps to eat fat and protein every 3-4 hours. I also talk to God when this happens.

Pegsy
Pegsy 2014-09-12 22:08:48 -0500 Report

I experienced anxiety with glucose fluctuations as well. At times it was hard to function. It got worse when my medication (Metformin) was increased. My doctor didn't really have an explanation but others have told me that my body was accustomed to high glucose and was having trouble getting used to lower glucose levels. As time has gone on and my glucose is consistently lower, I'm not having as much anxiety and when it does occur, it isn't nearly as intense as it was a couple of months ago.

I too saw a therapist and was told that I have a great life and I just need to think more positive thoughts and take an antidepressant for a while. Totally useless advice as I know I am not depressed. During the year before starting Metformin, I did have a lot of stress but did not suffer from anxiety. That only began after starting the drug and having my glucose really come down.

My suggestion is to give it time and allow your body to adjust to lower glucose. I know it's hard to be patient when you feel this way but time to adjust was all I needed. Hopefully that is the case for you as well.

jayabee52
jayabee52 2014-09-13 00:22:16 -0500 Report

An Excellent suggestion re what is going on here. My late wife had anxiety attacks when she was high and was coming down. She ate a lot of carbs at those times which put her on the BG roller coaster.

jayabee52
jayabee52 2014-09-09 20:29:52 -0500 Report

Howdy Vols
WELCOME to DC!

perhaps it would be good to go to a therapist so you can learn how to deal with your anxiety. It can be taught and learned.

It is much preferable to taking a medication to fight it since you can tailor your response to the anxiety to the particular thing seeming to bring it on. Once you learn how to deal with it you are no longer helpless before it and get your life back.

God's best to you and yours

James

Vols1
Vols1 2014-09-10 08:53:52 -0500 Report

It is just weird. The anxiety/sugar spike. I ate at 7:25am this morning at 7:55 wham. I was driving to work there was nothing bothering me, thinking about good things that I was going to do today was not having any negative thoughts, then boom. By 8:20am I was good again. I appreciate the thought about therapist, but I finding the right one and a good one in a rural area not easy. I had a friend going through a divorce, went to therapist/psychiatrist and after an hour, the doc just told him try not to think about it!!! Well, no kidding. This sugar blast/spike/anxiety seems to happen after I eat. I am going to try change in food, time, etc., I am not a quitter…continue to persevere!

Next Discussion: Omnipod on stage? »